MAUDE Adverse Event Report: CYBERONICS - HOUSTON PULSE GEN MODEL 102; GENERATOR

CYBERONICS - HOUSTON PULSE GEN MODEL 102; GENERATOR
Model Number 102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the patient developed granulation tissue hyperplasia following vns implant and had to be hospitalized and have an additional surgery.The generator had to be replaced during this surgery as it could not be communicated with, reported in mfr.Report # 1644487-2021-01480.It was noted that the physician thinks the cause of the granulation tissue hyperplasia could be due to patient physiology as the patient is confirmed as allergic physique.It is noted that patients can be allergic to certain ingredients contained in the product, or poor postoperative healing can lead to redness and swelling the wound site, which may not necessarily be allergic.The device history records of the generator were reviewed.The generator passed final quality and functional specifications prior to release and was confirmed to be hp sterilized.No further relevant information has been received to date.

Brand Name
PULSE GEN MODEL 102
Common Device Name
GENERATOR
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
MDR Report Key12689642
Report Number1644487-2021-01481
Device Sequence Number4550088
Product Code LYJ
UDI-Device Identifier05425025750016
UDI-Public05425025750016
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2021
Device Model Number102
Device Lot Number6451
Was Device Available for Evaluation? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Initial Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age22 YR